Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 27, 2023, 2:17 AM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 27, 2023, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2023, 2:17 AM CDT (07:17 UTC)
- In effect from
- Mar 27, 2023, 2:00 PM CDT
- Expired
- Mar 27, 2023, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2652 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS84 KAMA 270717 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 217 AM CDT Mon Mar 27 2023 OKZ001-TXZ001-006-011-016-272100- /O.NEW.KAMA.FW.W.0013.230327T1900Z-230328T0100Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 217 AM CDT Mon Mar 27 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM CDT this evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 4. * Timing...2 PM to 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
762 WWUS84 KAMA 271953 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 253 PM CDT Mon Mar 27 2023 OKZ001-TXZ001-006-011-016-280100- /O.CON.KAMA.FW.W.0013.000000T0000Z-230328T0100Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 253 PM CDT Mon Mar 27 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 5. * Timing...Through 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
070 WWUS84 KAMA 280126 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 826 PM CDT Mon Mar 27 2023 OKZ001-TXZ001-006-011-016-280230- /O.EXP.KAMA.FW.W.0013.000000T0000Z-230328T0100Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 826 PM CDT Mon Mar 27 2023 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND WESTERN TEXAS PANHANDLES... Overall conditions have improved this evening behind the recent cold frontal passage. Therefore, the Red Flag Warning issued earlier has been allowed to expire at 8 PM CDT. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:16 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 27, 12:16 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Amarillo TX 1216 AM CDT Mon Mar 27 2023 ...New AVIATION... .SHORT TERM ... (This evening through Monday night) Issued at 222 PM CDT Sun Mar 26 2023 Quiet weather will continue through tomorrow night across the Texas and Oklahoma Panhandles. Temperatures below freezing are expected again tonight and the below average highs will continue tomorrow. Breezy winds are expected during the daytime before a cold front moves across the Plains on Monday evening. Early this afternoon, a line of clouds is oriented from southwest to northeast across the northern Panhandles. There are some radar returns within this line of clouds, but with the dew point depression at the surface being in the 25 to 30 degree range, am not expecting much if any precipitation to be reaching the ground. Heading towards tonight, zonal flow aloft will continue across the area and mainly light winds are expected at the surface. Temperatures should drop below freezing once again tonight given the light winds. Southerly winds are forecast to at sunrise tomorrow but will quickly turn westerly as a surface low moves across the area. Temperatures in the southern TX Panhandle should be able to warm up into the mid 60s given H850 temperatures warming up to near 10 to 12 C by peak heating. Dry air will move in from west to east and with the breezy winds could lead to some elevated fire weather conditions across the western combined Panhandles tomorrow afternoon. A surface cold front is forecast to move southward across the Southern Plains tomorrow afternoon/evening. The front should be through the entire area by 8 to 10 PM tomorrow evening and northerly winds could be breezy for a few hours behind the front. A cooler air mass will remain over the CWA Monday night and temperatures will be colder than they are forecast to be tonight. Muscha && .LONG TERM... (Tuesday through next Saturday) Issued at 151 PM CDT Sun Mar 26 2023 Winds will turn from the north behind a cold front in the morning to the southeast and south in the afternoon in response to a new lee- side surface trough. This lee-side trough will only strengthen into Wednesday as an upper level trough enters the west coast. Breezy southerly winds Wednesday night will help to pump low level moisture into the Panhandles. Low clouds and possibly some drizzle may develop late Wednesday night in association with the moisture advection. The low clouds and possible drizzle are then expected to get swept eastward ahead of dryline that will likely be near the Oklahoma and Texas state line by the end of the afternoon on Thursday. How far east the dryline mixes Thursday afternoon will depend on how deep and how fast the upper level trough, now over the Great Basin, moves east. If the upper trough moves slower, then we could see some afternoon convection in the far eastern Texas Panhandle. If the trough moves faster, then we may have to wait until Thursday night when the dryline backs to the west and collides with the Pacific front to help produce thunderstorms. At any rate, it looks like thunderstorms may only affect areas generally east of a Canadian to Clarendon line. But this area could change depending on the track and depth of the upper level trough. Winds will likely get up into the 20 30 mph range with higher gusts to the west of the dryline on Thursday. Winds may even be stronger behind the Pacific front Thursday night and Friday. Winds will decrease Friday night into Saturday as the upper trough moves into the Great Lakes region. && .AVIATION... (06Z TAFS) Issued at 1213 AM CDT Mon Mar 27 2023 Sites are currently VFR and should remain so through the period. Winds are currently southeasterly and breezy at 12 to 20kts. Winds will turn towards southwesterly by morning and pickup with gusts of 20-30kts during the day. A cold front looks to come through around 21Z to 23Z and turn winds northwesterly to northerly for the remainder of the period. Winds will strengthen with the front to have gusts 30-35kts. Winds look to ease back to breezy conditions with sustained 15kts towards the end of the period. Beat && .FIRE WEATHER... Issued at 151 PM CDT Sun Mar 26 2023 Elevated to critical fire weather conditions will be possible Thursday behind the dryline with critical fire weather conditions across the much of the area on Friday. Southwest winds at 20 to 30 mph with higher gusts will be possible on Thursday behind the dryline with lowest relative humidity values of 10 to 20 percent. Southwest winds at 30 to 40 mph with higher gusts will be possible on Friday with lowest relative humidity values around 10 percent. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 64 25 56 36 / 0 0 0 0 Beaver OK 60 21 56 35 / 10 10 0 0 Boise City OK 55 17 52 34 / 0 0 0 0 Borger TX 66 25 58 37 / 0 0 0 0 Boys Ranch TX 64 24 57 35 / 0 0 0 0 Canyon TX 65 25 57 35 / 0 0 0 0 Clarendon TX 63 29 57 35 / 0 0 0 0 Dalhart TX 59 19 54 31 / 0 0 0 0 Guymon OK 59 20 54 35 / 10 0 0 0 Hereford TX 66 25 58 35 / 0 0 0 0 Lipscomb TX 61 24 57 35 / 10 10 0 0 Pampa TX 63 25 55 36 / 0 0 0 0 Shamrock TX 61 29 57 35 / 0 0 0 0 Wellington TX 62 30 58 35 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....15 AVIATION...16
Hazardous weather outlook, Mar 26, 2:25 PM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 225 PM CDT Sun Mar 26 2023 OKZ001>003-TXZ001>020-317-270730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 225 PM CDT Sun Mar 26 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions will be possible in the west on Monday. Elevated to critical fire weather conditions will be possible across the area Thursday into Friday. Thunderstorms will be possible in the far southeast Texas Panhandle Thursday afternoon into the evening. Some storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday and again Thursday into Friday.
Nearby
Red Flag Warnings in Texas, 2023Red Flag Warnings in Oklahoma, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.